# SDR CA970625009

- Difficulty date: June 12, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Spur Gearshaft
- Part number: 311657801
- Condition: Spalled
- Location: Reduction Gearbx
- Part time: 9,298 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE REDUCTION GEARBOX WAS SENT FOR REPAIR AFTER IT WAS FOUND MAKING METAL. THE SOURCE OF THE METAL WAS FOUND TO BE SPALLING OF ALL 3 OF THE SECOND STAGE GEARS. THERE WAS NO EVIDENCE OF DAMAGE FROM ELECTRICAL DISCHARGE OR LUBRICATION PROBLEMS. THERE WAS SOME MISALIGNMENT OF THE SECOND STAGE BEARING BORES THAT DOES NOT APPEAR TO BE SECONDARY DAMAGE FROM FRETTING. IT APPEARS LIKELY THAT THE SECOND STAGE GEARS SPALLED DUE TO BEARING BORE MISALGINMENT.
